Volume 7, issue 1 (2003)

Download this article
For printing
Recent Issues

Volume 22
Issue 7, 3761–4380
Issue 6, 3145–3760
Issue 5, 2511–3144
Issue 4, 1893–2510
Issue 3, 1267–1891
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
Period three actions on the three-sphere

Joseph Maher and J Hyam Rubinstein

Geometry & Topology 7 (2003) 329–397

arXiv: math.GT/0204077

Abstract

We show that a free period three action on the three-sphere is standard, ie, the quotient is homeomorphic to a lens space. We use a minimax argument involving sweepouts.

Keywords
3–manifold, 3–sphere, group action, spherical 3–manifold, lens space
Mathematical Subject Classification 2000
Primary: 57M60
Secondary: 57M50
References
Forward citations
Publication
Received: 6 April 2002
Revised: 1 June 2003
Accepted: 23 May 2003
Published: 19 June 2003
Proposed: Cameron Gordon
Seconded: Walter Neumann, Joan Birman
Authors
Joseph Maher
Mathematics 253-37
California Institute of Technology
Pasadena
California 91125
USA
J Hyam Rubinstein
Department of Mathematics and Statistics
University of Melbourne
Parkville
Victoria 3010
Australia